Electrocardiographic changes in children with acute opioid poisoning: a cross-sectional study - Riasi H, Rabiee N, Chahkandi T, Arzanin F, Kafian Atary S, Salehi F.

In this study, we aimed to evaluate electrocardiographic changes in ...
Source: SafetyLit - Category: International Medicine & Public Health Tags: Age: Infants and Children Source Type: news

Related Links:

AbstractAconitine belongs to theAconitum alkaloids and is a natural toxic substance. Aconitine has been used as a traditional medicine in East Asian culture. Today, aconitine is still in use with or without a prescription, in the Republic of Korea. Here we present a case report of accidental death due to acute aconitine poisoning. An 81-year-old woman ingested liquid that had been heat extracted from the root of theAconitum plant; she presented to the emergency room 1  h after ingestion. Her electrocardiogram showed irregular ventricular arrhythmias including ventricular tachycardia; she progressed to cardiac arrest. ...
Source: Forensic Science, Medicine, and Pathology - Category: Forensic Medicine Source Type: research
CONCLUSIONS: The management of patients poisoned by carbon monoxide requires early identification and intensive treatment and a careful evaluation of the home environment prior to discharge. ST elevation in such patients may be related to coronary vasospasm. PMID: 31486515 [PubMed - in process]
Source: European Review for Medical and Pharmacological Sciences - Category: Drugs & Pharmacology Tags: Eur Rev Med Pharmacol Sci Source Type: research
We describe a case of tejocote exposure from a weight-loss supplement resulting in severe cardiotoxicity. CASE REPORT: A healthy 16-year-old girl presented to an emergency department after ingesting eight pieces of her mother's tejocote root weight-loss supplement. At arrival, she was drowsy, had active vomiting and diarrhea, and had a heart rate of 57 with normal respirations. Her initial blood chemistries were unremarkable, except for an elevated digoxin assay of 0.7 ng/mL (therapeutic range 0.5-2.0 ng/mL). All other drug screens were negative. She later developed severe bradycardia and multiple episodes o...
Source: Journal of Medical Toxicology - Category: Toxicology Authors: Tags: J Med Toxicol Source Type: research
We report a 22 year old male who was admitted to our hospital with alleged history of consumption of monocrotophos poison and had presented with chest pain. His electrocardiogram (ECG) had showed ST segment elevation myocardial infarction and troponins were elevated. He also had low cholinesterase levels and was treated with pralidoxime and atropine and his condition improved. Cardiac catheterization showed patent coronaries. Acute coronary syndrome is a rare manifestation of organophosphorus compound (OPC) poisoning. The current case and subsequent review of literature tells us the need for close cardiac monitoring of all...
Source: Journal of the Association of Physicians of India - Category: General Medicine Tags: J Assoc Physicians India Source Type: research
CONCLUSIONS: Paediatric patients attended by ALS units showed specific characteristics, highlighting the involvement of CO and adolescents with voluntary poisoning. The QI assessment was useful to detect weak points in the quality of care of these patients and to develop strategies for improvement. PMID: 31129026 [PubMed - as supplied by publisher]
Source: Anales de Pediatria - Category: Pediatrics Authors: Tags: An Pediatr (Barc) Source Type: research
Rationale: Carbon monoxide (CO) poisoning can cause severe damage to the nervous system, and can also cause serious damage to organs, such as the heart, kidneys, and lungs. CO damage to myocardial cells has been previously reported. This can lead to serious complications, such as myocardial infarction. Patient concerns: A 47-year-old female patient complained of sudden chest pain for 30 minutes. Before admission, the patient had non-radiating burning chest pain after inhalation of soot. Diagnosis: An electrocardiogram showed that myocardial ischemia was progressively aggravated, manifested by progressive ST-segme...
Source: Medicine - Category: Internal Medicine Tags: Research Article: Clinical Case Report Source Type: research
We report a patient with mild carbon monoxide poisoning who had acute dyspnea as the earliest symptom and was later diagnosed with non-ST elevation myocardial infarction (NSTEMI) and acute left heart failure. Patient concerns: A 73-year-old woman complained of dizziness and fatigue with shortness of breath after carbon monoxide intoxication. Diagnoses: This patient had a clear history of carbon monoxide poisoning, acute respiratory distress, bilateral lung dry and moist rale, chest X-ray showed bilateral pulmonary edema, Electrocardiograph indicated general depression of the ST segment of the leads in the chest, card...
Source: Medicine - Category: Internal Medicine Tags: Research Article: Clinical Case Report Source Type: research
Authors: Rivera-Burgos D, Babin MC, Staugler JM, Vinci T, Perry MR Abstract Cyanides are highly toxic compounds that have been used as weapons of terrorism throughout history. Cyanide (CN) is acutely toxic by all routes of administration; however, inhalation is the main exposure route. To adequately test effective countermeasures against inhalational CN threats, robust and well-characterized animal models are needed. This paper describes the initial development of a hydrogen cyanide (HCN) exposure swine model for documenting the physiological effects and toxicological profile during and after HCN inhalation exposur...
Source: Inhalation Toxicology - Category: Respiratory Medicine Tags: Inhal Toxicol Source Type: research
This study aimed to explore the risk factors for acute myocardial injury (AMI) caused by acute organophosphorus pesticide poisoning (AOPP). The clinical data of 98 patients, who were treated in our hospital due to oral AOPP from April 2013 to April 2017, were retrospectively analyzed. These patients were divided into two groups: AMI group and control group. The incidence of AMI was analyzed. Furthermore, the dosage forms and dose of the pesticide, and the interval between pesticide taking and doctor visit were compared between these two groups. Moreover, their clinical symptoms were observed; the serum cholinesterase leve...
Source: Medicine - Category: Internal Medicine Tags: Research Article: Observational Study Source Type: research
Abstract Poisonous weeds are a global problem since they not only hinder local economic development, but also cause ecological harm. Consolida rugulosa (family Ranunculaceae) is a weed that is widespread in Northwestern China and causes severe poisoning when ingested by livestock. In the present study, we purified the toxins in this plant and investigated their mechanism of action. Five natural diterpene alkaloids (compounds 1-5)-including two new compounds (1 and 2)-were isolated, and five semi-synthetic derivatives (6-10) were synthesised based on 4 or 5 for structure-activity analysis. The toxicity of the compo...
Source: Ecotoxicology and Environmental Safety - Category: Environmental Health Authors: Tags: Ecotoxicol Environ Saf Source Type: research
More News: Children | Electrocardiogram | Emergency Medicine | International Medicine & Public Health | Iran Health | Middle East Health | Pediatrics | Poisoning | Study | Toxicology